View Full Version : The curse

02-04-2016, 03:25 AM
So here I am, 30 years old...previously a young guy with world's best and thickest mane, some years before when I had long hair and at the hairdresser's I always got compliments from women about my hair quality etc...But It was like 4 years ago my mom noticed a thining in my hair, I visited a doctor and he gave me treatment with some antiadrogens potions that I would use daily but I stopped after 6 months since I didn't notice any changes.
The time after I tried to forget about it but after a while I thought that it had gotten worse so I started experimenting with natural remedies I think it helped preventing the hair loss to progress but I think that during the last 6 months my hair have gotten thinner. The psychological struggle is unbearable and I decided to visit a doctor and try Finasteride despite all the scary stuff I read about it.
I am on my 6th day now... What I noticed is that the hair loss stopped...when I wake up in the morning and brush my hair with my fingers I don't find any loss hair anymore..BUT the problem is that since the other day of treatment I lost my morning erections and the sex appetite is gone, according to the medicine instructions the symptoms often dissappear after a while..
My question now is what to do? I thought of taking 0,5 mg to see if I get improved sex appetite or should I just wait or should I just stop with finasteride and take Rogain instead?
Thanks in advance

Fortunate Son
02-04-2016, 01:51 PM
It's only been 6 days, I'd say give it a least a few weeks/months before you decide to quit!

02-05-2016, 05:44 PM
Thanks for you sharing your opinion...I will give it a month or two... I read about it...it's normal that my testosterone got affected but after a while it returns to it's former levels with reduced DHT

Fortunate Son
02-06-2016, 09:53 AM
I think if you're already noticing less loss after 6 days that's better than what most people get. That + the sides you have it at least a sign that the medicine is working. So even if the sides don't disappear, I think you have to look at the result you get from it (they say it can take 6-12 months to really see the halting/regrowth to its full extent) and then decide whether or not you think it's worth any side effects you may or may not still experience at that point. You just have to be patient with it I think. Give your body some time adjust. Also, remember hair growth takes time.

I'm not on propecia myself (yet?), as I only recently started really noticing hairloss, and I'm awaiting blood results to see if my underweight or possibly a thyroid condition could be causing it. However since I'm losing hair in the distinct pattern and have MPB running in the family (maternal grandfather + my older half-brother) I'm pretty certain the odds are fully against me. Having read about possible future treatments (Histogen, Replicel, etc.) I am definitely willing to try propecia as soon as I can.

The thing with MPB is that it seems to be pretty much irreversible so stabilizing your loss is your only option, and if you don't do that now you won't have that option in the future. On the other hand, it IS possible to just stop taking the drug and go on as if nothing had happened (I think we can assume this to be true). So it's really up to ourselves to decide to make an effort to maintain as much as possible and hope for something to come through (or at least enjoying our hair a bit longer before needing a HT or buzzing it down) or just cut your losses and get on with your life and not have any regrets later on. I've personally thought about this a lot the past 6 months, since my hair loss got noticeable to me, and I feel like making work of it with finasteride and minoxidil for at least the next 3-5 years while developments in hair loss treatment unfold is the most pragmatic decision to avoid future regrets.

Even if finasteride and minoxidil is all we will have for the next decade or so, and you respond well to it and it really makes your hair look better, it might even be worth the possible side effects it may give. Of course, the only way to find out is to try it, be patient, and decide for yourself whether you think the hassle is worth it :)

02-07-2016, 03:52 PM
Well yeah I see your point...I read before that after a while our body get used to Finasteride..but I also heard that I have to check my DHT values.. I might have normal DHT that's why I got side effects so soon...a couple of days ago I got more sexual lust but I also got a little ache in my left testicle....
Yeah the medicine does work but I don't think that I will give it more than 3 months with such amount of side effects...
What does the experts in the forum say? Anyone else?